Review: could Depo-testosterone cause Weight gain (Weight increased)?
Summary: Weight gain is found among people who take Depo-testosterone, especially for people who are 60+ old, have been taking the drug for 5 - 10 years, also take medication Folic acid, and have High blood pressure. We study 621 people who have side effects while taking Depo-testosterone from FDA and social media. Among them, 8 have Weight gain. Find out below who they are, when they have Weight gain and more.
You are not alone: join a support group for people who take Depo-testosterone and have Weight gain >>>
Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>
Depo-testosterone has active ingredients of testosterone cypionate. It is often used in testosterone. (latest outcomes from 644 Depo-testosterone users)
Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,706 Weight gain patients)
On May, 5, 2015: 620 people reported to have side effects when taking Depo-testosterone. Among them, 8 people (1.29%) have Weight Gain.
Time on Depo-testosterone when people have Weight gain * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Weight gain||0.00%||0.00%||0.00%||0.00%||0.00%||100.00%||0.00% |
Age of people who have Weight gain when taking Depo-testosterone * :
|Weight gain||0.00%||0.00%||0.00%||25.00%||0.00%||25.00%||25.00%||25.00% |
Severity of Weight gain when taking Depo-testosterone ** :
|least||moderate||severe||most severe |
|Weight gain||0.00%||100.00%||0.00%||0.00% |
How people recovered from Weight gain ** :
|while on the drug||after off the drug||not yet |
|Weight gain||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Hypertension (1 people, 12.50%)
- Liver transplant (1 people, 12.50%)
- Benign prostatic hyperplasia (1 people, 12.50%)
- Erectile dysfunction (1 people, 12.50%)
- Bipolar disorder (1 people, 12.50%)
Top co-used drugs for these people * :
- Folic acid (3 people, 37.50%)
- Zestoretic (2 people, 25.00%)
- Prevacid (2 people, 25.00%)
- Norvasc (2 people, 25.00%)
- Claritin (2 people, 25.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of depo-testosterone and weight gain on
Do you have Weight Gain while taking Depo-testosterone?
You are not alone! Join a support group on :
- support group for people who take Depo-testosterone and have Weight Gain
- support group for people who take Depo-testosterone
- support group for people who have Weight Gain
Browse all Depo-testosterone side effects:
Drugs that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Depo-testosterone, Weight gain
You may be interested at these reviews (Write a review):
- Lyrica is giving me nightmares (1 response)
I have fibromyalgia and a history of being allergic to or very sensitive to medications
But Lyrica is really causing me some nightmares,sleepless nights, weight gain, headaches. I love that in the beginning I was able to get relief from fibromyalgia . It only made me really dizzy and disorien ...
- Complera weight gain
Switched from Atripla to Complera about 4 months ago due to neuronal toxicity. Started Complera and gained over twenty pounds in a month and continue to gain. I have always been thin with a very high metabolism. Now I have to watch ever single thing I eat.
- Terbinafine hydrochloride
I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so ho ...
- Lyrica varied widely
I was prescribed Lyrica for treatment of chronic pain. It was ineffective, but it knocked out the symptoms of interstitial. However, it also caused rapid weight gain (I went from 110 to 130 lbs. in just a few weeks) and my ankles started to swell. The pain doctor advised me to discontinue the dru ...
- Crestor side effects (1 response)
I'm a vegetarian all my life , very athletic, I work out a lot , I run. In the last year or two My cholesterol seems to go high, my primary Doctor knows that I go for the healthy stuff so he advice a couple of things. But unfortunately nothing woks so he put me on Crestor, it has been a really bad e ...
More reviews for: Depo-testosterone, Weight gain
Comments from related studies:
From this study (1 day ago):
67 year old male very active, work out in the gym 6 days per week consisting of 1 hour cardio and 1 hour weight training. Cycle out doors 2 times per week 2 hours per ride. Walk the golf course three time per week (very hilly). Prior to prostate removal and start of Cialis my weight had not changed more than 7 lbs in 40 years. I am now 20 lbs heavier. I eat properly low sugar moderate carbs regular meat and veggies. Kind of discouraged. Could this be the effect of Cialis?
From this study (1 week ago):
Use ketoconzole shampoo twice weekly
From this study (2 weeks ago):
I was diagnosed after a routine diabetes checkup with my PCP, who is a specialist in internal medicine. He referred me to a urologist, who confirmed the kidney stones. The urologist prescribed ciprofloxin and tamsulosin. At the same time, my PCP prescribed farxiga to help control my A1c. About 10 days later, I started breaking out in a rash with very large, painful wheals on my legs, arms, neck and buttocks. I first day my PCP, since this is also an adverse side effect of Farxiga, as listed on their PI sheet. I was taken off Farxiga, and issued resolved itself for a few days. 3 days later, this same rash recurred. I called the urologist. Since I ran out of my prescription of ciprofloxin, it was concluded that the tamsulosin was the issue. The urologist stopped the dosage, but never made any notes on my chart regarding this reaction.
The urologist also decided the my kidney stones were too large to dissolve with medication, and I was referred to the surgeon on staff in this practice. We discussed the options for surgery, and I opted for laser lithotripsy. The surgeon then prescribed tamsulosin, as well as urocit-k, since further bloodwork from the lab showed I had a low potassium level, as well as low creatinine levels. This occurred 1 week before my surgery, after having a cystoscope exam. The rash returned with the large wheals on my arms and legs, as well as my buttocks. When I reported to the hospital for surgery, the nurse commented on the condition of my legs. I did not say anything, as the anesthesia was beginning to take effect. The stones were removed, and a stent was placed in my bladder.
8 days after the surgery, and I still was not feeling well, not having any type of appetite. I started noticing several, small red dots appearing over 80% of my body. I drove myself to the nearest emergency room. The attending physician ran some tests, and determined I was having a severe reaction to tamsulosin and urocit-k. I was taken off both prescriptions, and prescribed vistaril and famotidine and was sent home.
I was still not recovering very well, and was getting weaker. Roughly 1 week after my visit to the ER, I had the stent removed, and I notified this surgeon, IN NO UNCERTAIN TERMS, that I made a visit to the ER with a severe reaction to tamsulosin and Urocit-K. It was then I found out the urologist NEVER made a note on my record about the tamsulosin allergy.
4 days after that incident, I got up, went to the bathroom, and discovered blood in my stool. This caused my to call 911, and requested the ambulance to transport me to the ER where I was previously admitted. I was admitted to ICU, and my PCP partner, who as in the same group practice as my PCP, ordered a colonoscopy, as soon as I was stable and could be released from ICU. The colonoscopy was performed, and the gastroenterologist determined it was definitely ischemic colitis, caused by the adverse reaction to tamsulosin and urocit-k
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.